Texas, 2004

Hail in Texas, May 1, 2004

May 1, 2004 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 3:08 AM CST, 2 minutes earlier.

Area forecast discussion, May 1, 3:08 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SAT MAY 1 2004

.DISCUSSION...
FRONT WILL CONTINUE MARCHING ON THIS MORNING WITH SEVERE WEATHER
THREAT CONTINUING AS WELL. PREVIOUS WATCH CONTINUES UNTIL 7AM
EXCLUDING THE EXTREME NW COUNTIES WHICH HAVE BEEN CANCELED AS THE
LEADING LINE AND MAIN SEVERE THREAT HAS PASSED...ALTHOUGH RAIN AND
THUNDERSTORMS WILL CONTINUE OVER THE NW SECTIONS THROUGH THE
MORNING. 2ND WATCH WILL GO THROUGH  900 AM...WITH ALL OTHER PARISHES
AND COUNTIES INCLUDED EXCEPT EXTREME SE LA PARISHES. FRONT LOOKING
TO CONTINUE TO DUMP LARGE AMOUNTS OF RAINFALL AND SO THREAT OF
HEAVY RAINFALL EXISTING...WILL GO WITH A FLOOD WATCH FOR TODAY FOR
COUNTIES NEAR THE MAIN CONVECTION AND EASTWARD. MAIN SEVERE WEATHER
ACTIVITY SO FAR HAS BEEN STRAIGHT LINE WINDS AND SOME MARGINAL
HAIL.

FRONT SHOULD BE CLEANING UP THROUGH THE AREA THIS EVENING...WITH
MOST OF THE RAIN ENDING BY MIDNIGHT...MAYBE A FEW STRAGGLERS ACROSS
NE/C LA LATE. AFTER THAT...WILL BE SMOOTH SAILING FOR THE BEGINNING
OF THE WEEK...WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT...AND
NO POPS THROUGH MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  50  71  48 /  80  30   0   0
MLU  75  52  70  47 /  80  40  10   0
TXK  68  48  72  48 /  80  20   0   0
TYR  68  47  73  49 /  80  20   0   0
LFK  72  49  73  49 /  80  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH FOR TODAY FOR AR ZONES 60-61-70>73.
LA...FLOOD WATCH FOR TODAY ALL N LA ZONES.
OK...NONE.
TX...FLOOD WATCH FOR TODAY FOR ZONES 125-126-136>138-149>153-
165>167.

&&

20
Hazardous weather outlook, Apr 30, 11:00 AM CST, 16 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT FRI APR 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-011100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT FRI APR 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE SOUTHERN TWO THIRDS OF
THE AREA THIS AFTERNOON AHEAD OF THE APPROACHING COLD FRONT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY ASSOCIATED
WITH THIS SYSTEM...BUT ANY SEVERE ACTIVITY SHOULD BE ISOLATED. A
SECOND UPPER LEVEL SYSTEM WILL MOVE INTO THE PLAINS TODAY. THE
ASSOCIATED COLD FRONT...IS EXPECTED TO REACH SOUTHEAST OKLAHOMA AND
ADJACENT AREAS OF SOUTHWEST ARKANSAS TONIGHT. A LINE OF
THUNDERSTORMS IS EXPECTED WITH THIS COLD FRONT AS IT MOVES INTO THE
REGION.  SOME STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND
LARGE HAIL BEING THE PRIMARY HAZARDS.  IN ADDITION...VERY HEAVY
RAINFALL IS POSSIBLE ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS
AND EAST TEXAS TONIGHT...AS A SLOW MOVING COLD FRONT COULD ALLOW FOR
THUNDERSTORMS TO MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA ON
SATURDAY...AND IS EXPECTED TO PUSH THROUGH THE MAJORITY OF THE AREA
BY THE END OF SATURDAY NIGHT. A LINE OF THUNDERSTORMS IS AGAIN
EXPECTED ON SATURDAY AS IT MOVES THROUGH THE REGION.  SOME STORMS
MAY BECOME SEVERE AS THEY MOVE ACROSS THE AREA...WITH DAMAGING WINDS
AND LARGE HAIL THE PRIMARY HAZARDS.  ALSO...VERY HEAVY RAINFALL
COULD OCCUR ACROSS THE ENTIRE REGION ON SATURDAY...AS THE COLD FRONT
MOVES SLOWLY THROUGH THE REGION...ALLOWING THUNDERSTORMS TO MOVE
OVER THE SAME AREA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS EVENING NORTHWEST AND LATER TONIGHT
ELSEWHERE.

22

In the hours before

Local storm report, Apr 30, 9:21 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             GARVIN                  33.95N 94.94W
04/30/2004  0.75 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15
Local storm report, Apr 30, 9:57 PM CST, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1057 PM CDT FRI APR 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             IDABEL                  33.90N 94.82W
04/30/2004  0.88 INCH        MCCURTAIN          OK   LAW ENFORCEMENT

&&

15
Local storm report, May 1, 1:10 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND DMG     4 SW PITTSBURG          32.96N 95.01W
05/01/2004                   CAMP               TX   LAW ENFORCEMENT

            TREES DOWN ACROSS FM 556

0104 AM     TSTM WND GST     3 S MOUNT PLEASANT      33.12N 94.98W
05/01/2004  59 MPH           TITUS              TX   AWOS

0155 AM     TSTM WND GST     NEW BOSTON              33.46N 94.42W
05/01/2004  60 MPH           BOWIE              TX   TRAINED SPOTTER

&&

AWIPSUSR
Local storm report, May 1, 1:10 AM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1253 AM     TSTM WND DMG     4 SW PITTSBURG          32.96N 95.01W
05/01/2004                   CAMP               TX   LAW ENFORCEMENT

            TREES DOWN ACROSS FM 556

0104 AM     TSTM WND GST     3 S MOUNT PLEASANT      33.12N 94.98W
05/01/2004  59 MPH           TITUS              TX   AWOS

0155 AM     TSTM WND GST     NEW BOSTON              33.46N 94.42W
05/01/2004  60 MPH           BOWIE              TX   TRAINED SPOTTER

&&

17
Special weather statement, May 1, 1:45 AM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 AM CDT SAT MAY 1 2004

ARZ050-051-059>061-070>072-LAZ001>003-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-165-011200-
ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-COLUMBIA-DE SOTO-
FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER-
MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA-PANOLA-
RED RIVER TX-RUSK-SEVIER-SHELBY-SMITH-TITUS-UPSHUR-WEBSTER-WOOD-
245 AM CDT SAT MAY 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 139 CONTINUES IN EFFECT
UNTIL 700 AM CDT SATURDAY FOR PARTS OF SOUTHWEST ARKANSAS...
FAR NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND FOR
CENTRAL AND NORTHEAST TEXAS...

A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE
THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. HAIL...STRONG AND
DAMAGING WINDS...AND DANGEROUS LIGHTNING ARE POSSIBLE.

DOPPLER WEATHER RADAR IN SHREVEPORT INDICATED A LARGE AREA OF
SHOWERS AND THUNDERSTORMS OVER THE FOUR STATE REGION WEST OF A
PRESCOTT TO BRADLEY ARKANSAS...PLAIN DEALING AND OIL CITY LOUISIANA
AND MARSHALL...LONGVIEW...AND TUSK TEXAS LINE. STRONG TO SEVERE
THUNDERSTORMS WERE ALONG A BAND FROM NEAR ASHDOWN TO TEXARKANA AND
FOUKE ARKANSAS...AND FROM NEAR WINONA TO TYLER  AND NOONDAY TEXAS.

06
Local storm report, May 1, 1:56 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HAIL             LINDALE                 32.51N 95.41W
05/01/2004  0.75 INCH        SMITH              TX   LAW ENFORCEMENT

            AT INTERSTATE 20

0238 AM     HAIL             TYLER                   32.33N 95.30W
05/01/2004  0.75 INCH        SMITH              TX   AMATEUR RADIO

            ALONG THE NORTH LOOP

&&

17

The radar

The Shreveport radar (KSHV), 66 km away, was scanning. The volume nearest the first event began at 09:12 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rusk

When
May 1, 3:10 AM CST
Where
Rusk County, Tatum
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
32.300, -94.517

Hail fell at the Martin Creek Lake State Park.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5394481.